Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 72, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 30, 2008, 10:02 PM EDT for Wayne County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2008, 10:02 PM EDT (02:02 UTC)
- Expired
- Aug 31, 2008, 12:11 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 10:14 PM EDT | FLASH FLOOD | Goldsboro, NC | COUNTY OFFICIALS REPORTED NUMEROUS ROAD FLOOD ACROSS THE CITY OF GOLDSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 310202
FFWRAH
NCC191-310500-
/O.NEW.KRAH.FF.W.0072.080831T0202Z-080831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1002 PM EDT SAT AUG 30 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 100 AM EDT
* AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL WAYNE COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE GOLDSBORO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
LAT...LON 3535 7782 3520 7783 3528 7831 3531 7828
3531 7824 3533 7822 3535 7816 3542 7815
3547 7812 3543 7782 3540 7780 3536 7780
$$
MWS2 follow-up statements
000
WGUS72 KRAH 310242
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT SAT AUG 30 2008
NCC191-310500-
/O.CON.KRAH.FF.W.0072.000000T0000Z-080831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
1042 PM EDT SAT AUG 30 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL WAYNE COUNTY...
AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING RAINFALL AMOUNTS OF ONE TO TWO
INCHES PER HOUR. THIS STORM WAS LOCATED NEAR GOLDSBORO...NEARLY
STATIONARY.
DOPPLER RADAR INDICATES TWO TO FOUR INCHES OF RAIN HAS FALLEN IN AND
AROUND THE CITY OF GOLDSBORO. COUNTY OFFICIALS REPORTED NUMEROUS
ROADS FLOODED THROUGHOUT THE CITY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3535 7782 3520 7783 3528 7831 3531 7828
3531 7824 3533 7822 3535 7816 3542 7815
3547 7812 3543 7782 3540 7780 3536 7780
$$
MWS000
WGUS72 KRAH 310411
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1211 AM EDT SUN AUG 31 2008
NCC191-310420-
/O.CAN.KRAH.FF.W.0072.000000T0000Z-080831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
1211 AM EDT SUN AUG 31 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WAYNE
COUNTY...
THE THUNDERSTORMS HAVE WEAKENED AND MOVED OUT OF THE REGION... AND
THE WARNING HAS BEEN CANCELLED.
LAT...LON 3535 7782 3520 7783 3528 7831 3531 7828
3531 7824 3533 7822 3535 7816 3542 7815
3547 7812 3543 7782 3540 7780 3536 7780
$$
32What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:58 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 30, 9:58 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 958 PM EDT SAT AUG 30 2008 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE SOUTH THROUGH CENTRAL NC SUNDAY. STRONG HIGH PRESSURE WILL EXTEND INTO THE STATE FROM THE GREAT LAKES AND NEW ENGLAND MONDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 958 PM SATURDAY... THE STRONG THUNDERSTORMS THAT AFFECTED MAINLY THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN LATE THIS AFTERNOON AND EVENING WERE FINALLY ON THE WANE AS OF MID EVENING. SEE THE LOCAL STORM REPORTS FOR THE DETAILS ON THE REPORTS OF FLOODING... HAIL... AND WIND. THE FOCUS OF CONVECTION APPEARS TO BE SHIFTING INTO THE CENTRAL COASTAL PLAIN IN THE VICINITY OF BENSON AND GOLDSBORO. THIS AREA WAS MOST FAVORED FOR STRONG CONVECTION WITH VERY HEAVY RAINFALL THROUGH AT LEAST 1200 AM. A STRONG OUTFLOW BOUNDARY CONTINUED TO SURGE SOUTHWARD INTO HARNETT... SOUTHERN JOHNSTON... AND WAYNE COUNTIES... WHERE THE STRONGEST INSTABILITY REMAINED. AS THE OUTFLOW CONTINUES TO PUSH SOUTHWARD... A WEST TO EAST BAND OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT MUCH OF WAYNE AND JOHNSTON COUNTIES... MAINLY JUST SOUTH OF SMITHFIELD EAST THROUGH GOLDSBORO. THIS LINE OF STORMS WILL HAVE SURFACE DEW POINTS IN THE MID 70S ALONG WITH PRECIPITABLE WATERS OF NEARLY 2 INCHES TO WORK WITH. DUE TO THE VERY WEAK MEAN STEERING FLOW FROM THE WEST AT 5 KNOTS... EXPECT SOME VERY HEAVY RAINFALL AS THE STORMS WILL CONTINUE TO SHOW LITTLE MOVEMENT... AND THE RAINFALL RATES WILL BE IN EXCESS OF 2 INCHES PER HOUR. THIS MAY BE ENOUGH TO RESULT IN FLASH FLOODING FOR PORTIONS OF WAYNE... JOHNSTON... AND POSSIBLY NORTHERN SAMPSON COUNTY BETWEEN 1000 PM AND 100 AM. THE STORMS MAY BACKBUILD INTO PORTIONS OF SOUTHEASTERN HARNETT AND/OR CUMBERLAND COUNTIES AS WELL. OTHERWISE... NO MAJOR CHANGES TO THE FORECAST OVERNIGHT. THE COLD FRONT WAS LOCATED WELL NORTH OF THE STATE. THIS FRONT WILL NOT ARRIVE INTO OUR REGION UNTIL DURING THE DAY SUNDAY. ALTHOUGH THERE MAY STILL BE SOME ISOLATED SHOWERS/THUNDER OVERNIGHT... IT APPEARS THE MAIN ACTION WILL BE FOCUSED IN OUR SE COUNTIES. WE WILL MAINTAIN HIGH POP SE... WITH ONLY ISOLATED ELSEWHERE OVERNIGHT. A RELATIVELY WET GROUND WITH DEW POINTS BETWEEN 68-73... CALM WINDS... AND CLEARING SKIES... EXPECT WIDESPREAD FOG... SOME LOCALLY DENSE BETWEEN 08Z-12Z SUNDAY MORNING. -BADGETT PREVIOUS DISCUSSION AS OF 230 PM SATURDAY... MOIST AND MODERATELY UNSTABLE AIR MASS OVER CENTRAL NC IN CONJUNCTION WITH A WEAKENING SHEAR AXIS ALOFT HAS TRIGGERED ISOLATED CONVECTION AS OF 18Z. EXPECT COVERAGE TO INCREASE THROUGH 23Z THEN SLOWLY DIMINISH. DUE TO THE WEAK WIND FLOW ALOFT AND PRECIP WATER VALUES AROUND1.75...THE HEAVIER SHOWERS WILL PRODUCE RAINFALL AMOUNTS APPROACHING TWO INCHES IN LESS THAN AN HOUR. IF THIS RAIN FALLS OVER URBAN AREAS...THESE LOCALES WILL LIKELY EXPERIENCE SOME FLOODING OF STREETS AND POOR DRAINAGE AREAS. AFTER 00Z...AIR MASS WILL SLOWLY STABILIZE. AFTER 04Z...ANY CONVECTION WILL BE ISOLATED AND MAINLY CONFINED TO THE SOUTHERN COUNTIES...CLOSER TO UPPER SHEAR AXIS AND WHERE LOW LEVEL INSTABILITY WILL BE BEST. AS HAD OCCURRED THE PAST COUPLE OF NIGHTS...EXPECT WIDESPREAD FOG TO DEVELOP OVER MOST OF THE REGION WITH AREAS OF DENSE FOG LIKELY ESPECIALLY ALONG AND EAST OF A ALBEMARLE...HILLSBOROUGH...OXFORD LINE. CONFIDENCE NOT HIGH ENOUGH TO ISSUE A DENSE FOG ADVISORY AT THIS TIME BUT THIS IS SOMETHING THAT WILL TO BE MONITORED. FAVORED MIN TEMPS A DEGREE OR TWO ABOVE MOS AS MIN TEMPS HAVE BEEN VERIFYING SLIGHTLY ABOVE MOS GUIDANCE RECENTLY DUE TO TROPICAL-LIKE AIR MASS. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 255 PM SATURDAY... ON SUNDAY...BEST INSTABILITY PROJECTED TO LIE ACROSS THE SOUTHERN COUNTIES WITH SURFACE BASED LIFTED INDICES NEAR MINUS 4. THIS TYPE OF AIR MASS COUPLED WITH WEAK SHEAR AXIS ALOFT AND OUTFLOW BOUNDARIES FROM CONVECTION THAT OCCURS SATURDAY EVENING SHOULD BE ABLE TO INITIATE AND SUSTAINED SCATTERED CONVECTION. WITH DEVELOPING LOW LEVEL ELY FLOW...MAY SEE ADDITIONAL INFLUENCE FROM THE SEABREEZE AS WELL. PREVIOUS FORECAST OF SLIGHT CHANCE FAR NORTH TO BETTER CHANCE SOUTH STILL LOOKS GOOD. THICKNESSES SUGGEST MAX TEMPS COMPARABLE TO TODAY. SUNDAY NIGHT...STRENGTHENING HIGH PRESSURE OVER THE GREAT LAKES WILL PUSH A BACKDOOR FRONT SOUTHWARD ACROSS THE REGION. THIS FEATURE MAY SUSTAIN ISOLATED TO SCATTERED CONVECTION WELL INTO SUNDAY EVENING. ON MONDAY...HIGH PRESSURE NEAR SURFACE AND ALOFT BEGINS TO BUILD OVER THE REGION. ASSOCIATED SUBSIDENCE AND ADVECTION OF DRIER AIR NEAR SURFACE WILL RESULT IN PLENTY OF SUN. 850MB THERMAL TROUGH PROJECTED TO NUDGE INTO REGION FROM THE NE. LOW LEVEL THICKNESSES PROGGED TO BE ABOUT 15M LOWER MONDAY AFTERNOON COMPARED TO SUN. THIS SHOULD CORRESPOND TO MAX TEMPS ABOUT 5 DEGREES COOLER ON MONDAY. (A NICE WAY TO END THE SUMMER SEASON). RIDGE WILL MAINTAIN PRESENCE OVER THE AREA MONDAY THROUGH TUESDAY NIGHT. THIS WILL RESULT IN DRY WEATHER WITH TEMPS FAIRLY CLOSE TO NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS 230 PM SATURDAY... AT THE START OF THE PERIOD...DEEP LAYER RIDGING IN PLACE OVER THE MID-ATLANTIC BEGINS TO BREAK DOWN...AS REMNANTS OF GUSTAV...A NORTHERN PLAINS SHORTWAVE TROUGH LIFTS NORTH INTO SOUTHERN CANADA AND A CLOSED UPPER LOW OVER THE NORTHEAST MARITIMES...DELIVER GLANCING BLOWS TO THE ONCE DOMINANT ANTICYCLONE. THE EVENTUAL TRACK OF TROPICAL CYCLONE HANNA AND WHAT IMPACTS IT WILL HAVE ON ALL OF THE SOUTHEAST INCLUDING NORTH CAROLINA WILL DEPEND ON JUST HOW FAST DOES THE MID AND UPPER RIDGE BREAK DOWN ACROSS THE REGION...AND IT IS HERE THAT BOTH DYNAMIC AND TROPICAL MODELS BEGIN TO DISPLAY LARGE SPREAD AND UNCERTAINTY. HPCS 7 DAY COORDINATES IS SLOWER THAN BOTH THE EC AND GFS...WHICH IS HIGHLY JUSTIFIABLE GIVEN THE LARGE SPREAD AND UNCERTAINTY...KEEPS HANNA OVER FLORIDA...WELL SOUTH OF THE AREA. WILL INTRODUCE LOW CHANCE POPS BOTH FRIDAY AND SATURDAY GIVEN DEEP EASTERLY FETCH OFF THE ATLANTIC. TEMPERATURES DROPPING OFF TO MORE SEASONABLE READINGS AS MARITIME INFLUENCE INCREASES. ALL INTERESTS FROM NORTHERN GULF TO THE SOUTHEASTERN US SHOULD CLOSELY MONITOR THE LATEST OFFICIAL FORECAST INFORMATION AND GUIDANCE W/REGARDS TO TROPICAL SYSTEMS...AT WWW.NHC.NOAA.GOV && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 215 PM SATURDAY... CLOUD BASES HAVE RISEN TO VFR CONDITIONS AT GSO AND INT...BUT LOW LEVEL MOISTURE AND FOG/STRATUS BURN OFF FROM THIS MORNING HAS KEPT FEW TO SCT BASES JUST BELOW 3000 FT ACROSS THE EAST AND SOUTHEAST. INSTABILITY HAS ALSO INCREASED ACROSS THE AREA...WITH CAPE VALUES REACHING 2500+ J/KG IN THE EAST. SO FAR...ONLY A COUPLE SMALL SHOWERS HAVE FORMED SOUTH OF GSO/INT. EXPECT THE COVERAGE OF THUNDERSTORMS TO INCREASE THIS AFTERNOON...AND THUS ANY TERMINAL COULD SEE BRIEF MVFR TO IFR CONDITIONS. WHERE THUNDERSTORMS DO OCCUR...SLOW MOVEMENT WILL CAUSE FLIGHT RULE CONDITIONS TO PERSIST FOR HALF AN HOUR TO AN HOUR OR LONGER. CONVECTION WILL EVENTUALLY DIE OFF AFTER SUNSET. TONIGHT...WITH NO AIRMASS CHANGE FROM LAST NIGHT AND A WEAK BOUNDARY LAYER WINDS...EXPECT SIGNIFICANT VISIBILITY RESTRICTIONS ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. IN ADDITION...RAINFALL AT A TERMINAL THIS EVENING WILL INCREASE CHANCES OF IFR/LIFR CONDITIONS. SUNDAY...SURFACE HIGH PRESSURE BUILDING INTO NEW ENGLAND WILL BEGIN TO EXTEND DOWN THE EASTERN SEABOARD AND PUSH A WEAK BACKDOOR COLD FRONT SOUTH TOWARD THE AREA. BEFORE THE FRONT PUSHES THROUGH... A SHOWER OR THUNDERSTORM WILL BE POSSIBLE...ESPECIALLY AT SOUTHERN TERMINALS IN A CONTINUED MUGGY AIRMASS LOOKING AHEAD...UPPER-LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL DOMINATE WEATHER CONDITIONS THROUGHOUT THE MID ATLANTIC REGION THROUGH MIDWEEK...WITH PREDOMINATELY VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...VINCENT LONG TERM...CBL AVIATION...BLS
Hazardous weather outlook, Aug 30, 10:08 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1008 AM EDT SAT AUG 30 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1008 AM EDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE OVER SOUTH CAROLINA. A FEW STORMS MAY BECOME STRONG...AND AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS AND PENNY SIZE HAIL IS NOT OUT OF THE QUESTION. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE IN THE SOUTHWEST PIEDMONT... SANDHILLS...AND SOUTHEAST COASTAL PLAIN...BETWEEN 1 PM AND 9 PM. ADDITIONALLY...DUE TO VERY WEAK FLOW ALOFT...ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING WILL BE SLOW MOVING OR NEARLY STATIONARY. THIS WILL LEAD TO LOCALLY TORRENTIAL RAINFALL WITH A THREAT OF MINOR FLOODING...PARTICULARLY IF ANY STORMS DEVELOP OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THROUGH THIS EVENING.
In the hours before
Local storm report, Aug 30, 9:01 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT SAT AUG 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 4 NW CARY 35.82N 78.85W
08/30/2008 WAKE NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN ACROSS
MORRISVILLE CARPENTER ROAD... NEAR DAVIS DRIVE.
&&
BSDSpecial weather statement, Aug 30, 9:02 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 902 PM EDT SAT AUG 30 2008 NCZ078-310200- WAYNE- 902 PM EDT SAT AUG 30 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 1000 PM EDT... AT 902 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GOLDSBORO...DRIFTING SOUTHWEST AT 9 MPH. SOME LOCATIONS AFFECTED BY THESE DEVELOPING THUNDERSTORMS INCLUDE GOLDSBORO... BROGDEN... MAR-MAC... AND GRANTHAM. GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED OR SLIGHTLY LARGER HAIL... AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. AS WITH ANY THUNDERSTORM... DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE AREAS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. MWS
Local storm report, Aug 30, 9:29 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
929 PM EDT SAT AUG 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 3 W NASHVILLE 35.97N 78.01W
08/30/2008 E0.75 INCH NASH NC PUBLIC
PENNY SIZED HAIL REPORTED ALONG ALT US HWY 64... WEST OF
NASHVILLE.
&&
BSDLocal storm report, Aug 30, 9:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT SAT AUG 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 3 W NASHVILLE 35.97N 78.01W
08/30/2008 E0.75 INCH NASH NC PUBLIC
PENNY SIZED HAIL REPORTED ALONG ALT US HWY 64... WEST OF
NASHVILLE.
&&
BSDLocal storm report, Aug 30, 9:43 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT SAT AUG 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 1 S RALEIGH 35.80N 78.64W
08/30/2008 WAKE NC COUNTY OFFICIAL
FLOODING AT SOUTH SAUNDERS AND MARTIN LUTHER KING BLVD
AND ON AVENT FERRY ROAD NEAR NCSU.
&&
32Special weather statement, Aug 30, 9:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 954 PM EDT SAT AUG 30 2008 NCZ042-078-310300- JOHNSTON-WAYNE- 954 PM EDT SAT AUG 30 2008 ...NEARLY STATIONARY STRONG THUNDERSTORMS WILL AFFECT JOHNSTON AND WAYNE COUNTIES THROUGH 1100 PM EDT... AT 954 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOUR OAKS TO PRINCETON TO GOLDSBORO TO WALNUT CREEK...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SMITHFIELD TO 10 MILES SOUTHEAST OF SMITHFIELD TO GOLDSBORO TO LA GRANGE...MOVING SOUTHWEST AT 3 MPH. GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED HAIL... AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS... CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. AS WITH ANY THUNDERSTORM... DEADLY CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED IN THESE AREAS. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:20 PM EDT | Areal Flood Advisory | RAH | Wake | 115 min |
| Aug 30, 9:05 PM EDT | Flash Flood Warning | RAH | Wake | 85 min |
| Aug 30, 9:20 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Aug 30, 10:10 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 50 min |
| Aug 31, 12:43 AM EDT | Areal Flood Advisory | RAH | Durham | 64 min |
| Aug 31, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wilson | 40 min |
| Aug 31, 5:01 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 116 min |
| Aug 31, 6:01 PM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 99 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.